Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 189, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 11, 2000, 10:26 PM CDT for Benton County, St. Clair County, Missouri. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 10:26 PM CDT (03:26 UTC)
- Expired
- Sep 11, 2000, 11:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Benton County, MO, St. Clair County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 10:30 PM CDT | Thunderstorm Wind | Warsaw, MO | |
| Sep 11, 11:05 PM CDT | Hail 0.75 | Osceola, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 120327
SVRSGF
MOC015-185-120430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 PM CDT MON SEP 11 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI
BENTON COUNTY IN CENTRAL MISSOURI
* UNTIL 1130 PM CDT
* AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST OF IONIA TO
APPLETON CITY...MOVING EAST AT 30 MPH. THESE SEVERE THUNDERSTORMS
WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN
EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LINCOLN...LOWRY CITY BY 1055 PM CDT.
COLE CAMP BY 1100 PM CDT.
OSCEOLA BY 1105 PM CDT.
WARSAW BY 1110 PM CDT.
THE TOWNS OF BRANDON...TABERVILLE...JOHNSON CITY...PALO PINTO AND
IONIA ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3850 9348 3821 9350 3817 9397 3793 9405
3811 9312 3851 9309
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:40 PM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Sep 11, 2:40 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT MON SEP 11 2000 FORECAST CONCERNS INCLUDE PRECIPITATION COVERAGE AND SEVERE WEATHER THREAT TONIGHT AND EXTENT OF COOLING TUESDAY. SURFACE ANALYSIS DEPICTS A COLD FRONT EXTENDING FROM MINNEAPOLIS TO DODGE CITY. FEATURES OF INTEREST ON WATER VAPOR IMAGERY INCLUDE A POTENT SHORTWAVE TRACKING INTO THE NRN PLAINS...AND A SHORTWAVE EMBEDDED IN A SUBTROPICAL PLUME OVER SWRN KS. TEMPERATURES APPROACHING RECORD LEVELS WITH DEWPOINTS MAINTAINING IN THE UPPER 60S. ISOLATED SHOWERS DEVELOPING IN SOUTH CENTRAL MISSOURI IN SURFACE THETA-E RIDGE. UPPER PATTERN WILL AMPLIFY THE NEXT FEW DAYS AS SHORTWAVES DROP OVER THE MEAN RIDGE POSITION OUT WEST. THE INTERACTION BETWEEN THE INITIAL UPPER TROUGH CROSSING THE REGION TONIGHT AND THE SUBTROPICAL FETCH WILL PRODUCE THE LIKELIHOOD OF PRECIPITATION OVER MOST OF THE OZARKS TONIGHT AND EARLY TUESDAY. MODELS IN GENERAL AGREEMENT ON THE TIMING OF THE FRONT AND TRANSITION TO NWLY FLOW ALOFT. WILL GENERALLY FOLLOW THE ETA. AIRMASS WILL BE PLENTY MOIST AND UNSTABLE AHEAD OF THE APPROACHING FRONT TONIGHT. THE APPROACH OF THE SHORTWAVE OVER WRN OK...GOOD LOW LEVEL CONVERGENCE...AND INCREASING DIVERGENCE ALOFT WILL INITIATE THUNDERSTORMS ALONG THE FRONT THIS EVENING. EXPECT ACTIVITY TO BREAK OUT OVER NWRN MO/ERN KS THEN SPREAD INTO OUR FORECAST AREA BY LATE EVENING. FETCH OF SUBTROPICAL MOISTURE INTO THE AREA AND PRECIPITABLE WATER VALUES PROGGED TO APPROACH 2 INCHES COULD RESULT IN LOCALLY HEAVY RAINFALL TOTALS. WILL SEE LINGERING PRECIPITATION TUESDAY MORNING AS THE FRONT SAGS OUT OF THE AREA. 850 MB TEMPERATURES WILL DROP ABOUT 6 DEGREES OFF TODAYS READINGS RESULTING IN MORE SEASONABLE TEMPERATURES. HOWEVER WITH MAIN PUSH UPPER LEVEL COOLING HEADING EAST INTO THE GREAT LAKES WILL NOT GO AS COOL AS GUIDANCE. QUIET WEATHER WILL PREVAIL TUESDAY NIGHT INTO WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. CLEAR SKIES AND DRIER AIRMASS WILL ALLOW FOR GOOD COOLING TUESDAY NIGHT. IN THE EXTENDED...NWLY FLOW WILL RETURN AS THE UPPER PATTERN AMPLIFIES. NEXT FRONT WILL SLIDE DOWN THROUGH THE AREA BY THURSDAY NIGHT. THIS FRONT WILL LIKELY USHER MORE SIGNIFICANT COOLING INTO THE REGION. WILL LEAVE FORECAST DRY FOR NOW AS MOISTURE AVAILABILITY IS STILL QUESTIONABLE. FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY. FCSTID = 11 SGF 67 81 53 83 58 / 60 60 0 0 JLN 68 82 55 84 60 / 60 60 0 0 UNO 71 80 53 83 55 / 50 60 0 0 VIH 66 79 52 81 56 / 60 50 0 0 .SGF... MO...NONE. KS...NONE. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:06 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 39 min |
| Sep 11, 10:45 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Sep 11, 11:03 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 57 min |
| Sep 11, 11:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory | 57 min |
| Sep 11, 11:46 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 29 min |
| Sep 11, 11:53 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 37 min |
| Sep 11, 11:53 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 37 min |
| Sep 12, 12:00 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 45 min |
| Sep 12, 1:52 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.